MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE INTRAVASCULAR CATHETER (20G); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE INTRAVASCULAR CATHETER (20G); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a loose needle cap was confirmed.The product returned for evaluation was one 20g accucath ace.The unit was returned with the needle retracted and the cap decoupled from the needle assembly.No use residues were observed throughout the unit.The guidewire tip was observed to be inside the catheter tubing.Microscopic inspection of the components found that the catheter tip had a flared segment likely suggesting that the coils of the guidewire tip had been resting against the catheter tip for an extended period of time.Additionally, inspection of the needle cap found that the ridges which allow the cap to couple with the needle assembly were deformed.The needle cap was functionally tested by attempting to couple and decouple the needle cap with the needle assembly.The cap was able to be coupled, however, a very small amount of force was needed when decoupling the components.It is likely that the deformation seen on the needle cap was preventing a proper fit from forming with the needle assembly.However, there was not sufficient evidence to determine how the damage to the needle cap occurred.Additionally, it is unknown if the damage to the catheter tip was related to the premature retraction.H3 other text : evaluation findings in section h:11.
 
Event or Problem Description
It was reported by customer that, "i opened a package this morning to insert an accucath on a patient and found a defective catheter.The cap was not snapped on and the needle had been retracted." no other information was provided.(b)(6) 2024 - the returned device exhibited the needle retracted and the cap decoupled from the needle assembly.

Brand Name
ACCUCATH ACE INTRAVASCULAR CATHETER (20G)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19351811
Report Number3006260740-2024-02429
Device Sequence Number7281320
Product Code FOZ
UDI-Device Identifier00801741138010
UDI-Public(01)00801741138010
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K162894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue NumberAC1202252
Device Lot NumberREHX0409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown